Alert archive / Maine / Gale Warnings in 2017
Gale Warning 4, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 6, 2017, 1:07 PM EST. It took effect at Jan 7, 2017, 5:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 1:07 PM EST (18:07 UTC)
- In effect from
- Jan 7, 2017, 5:00 PM EST
- Expired
- Jan 8, 2017, 5:42 AM EST
- In force
- 13 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
340 WHUS71 KGYX 061807 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 107 PM EST FRI JAN 6 2017 ANZ150-152-154-070815- /O.NEW.KGYX.GL.W.0004.170107T2200Z-170108T1200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 107 PM EST FRI JAN 6 2017 ...GALE WARNING IN EFFECT FROM 5 PM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 7 AM EST SUNDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-070815- /O.NEW.KGYX.SC.Y.0004.170107T2200Z-170108T1200Z/ PENOBSCOT BAY-CASCO BAY- 107 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 7 AM EST SUNDAY. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ARNOTT
4 follow-up statements
852 WHUS71 KGYX 062024 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 324 PM EST FRI JAN 6 2017 ANZ150-152-154-071030- /O.CON.KGYX.GL.W.0004.170107T2200Z-170108T1200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 324 PM EST FRI JAN 6 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO 7 AM EST SUNDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-071030- /O.CON.KGYX.SC.Y.0004.170107T2200Z-170108T1200Z/ PENOBSCOT BAY-CASCO BAY- 324 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 7 AM EST SUNDAY... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ARNOTT
629 WHUS71 KGYX 070910 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 410 AM EST SAT JAN 7 2017 ANZ150-152-154-072315- /O.CON.KGYX.GL.W.0004.170107T2200Z-170108T1200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 410 AM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-072315- /O.CON.KGYX.SC.Y.0004.170107T2200Z-170108T1200Z/ PENOBSCOT BAY-CASCO BAY- 410 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
589 WHUS71 KGYX 080816 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 316 AM EST SUN JAN 8 2017 ANZ150-152-154-081200- /O.CON.KGYX.GL.W.0004.000000T0000Z-170108T1200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 316 AM EST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-081200- /O.CON.KGYX.SC.Y.0004.000000T0000Z-170108T1200Z/ PENOBSCOT BAY-CASCO BAY- 316 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
168 WHUS71 KGYX 081042 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 542 AM EST SUN JAN 8 2017 ANZ150-152-154-082100- /O.CAN.KGYX.GL.W.0004.000000T0000Z-170108T1200Z/ /O.EXB.KGYX.SC.Y.0004.000000T0000Z-170108T2100Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 542 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-082100- /O.EXT.KGYX.SC.Y.0004.000000T0000Z-170108T2100Z/ PENOBSCOT BAY-CASCO BAY- 542 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 6, 11:55 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 6, 11:55 AM EST, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1155 AM EST Fri Jan 6 2017
.SYNOPSIS...
Low pressure passing well east of Cape Cod will bring some
very light snow this morning before ending from west to east early
in the afternoon. High pressure and colder temperatures will
dominate the weather for Saturday. Then a strong coastal storm is
expected to develop offshore of the mid Atlantic coast and move
north and east through Sunday. This storm is currently expected to
remain mainly out to sea...but will pass close enough for some
light snowfall accumulations for southern New Hampshire and
coastal western Maine. High pressure returns briefly on Monday
before another low pressure system approaches from the west Monday
night and Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1122 AM UPDATE: Snow is ending and adjusted PoPs slightly to
account for this...Otherwise...some slight upward adjustments to
near term temperatures...but no significant changes for the
afternoon.
937 AM UPDATE: Snow shield pushing east on schedule with only very
minor tweaks the forecast based on morning observations and early
morning visible satellite imagery.
804 AM UPDATE: Upped PoPs to categorical for southeastern NH and
southern York county given continuing light snow. Worded the
forecast as light snow in these areas as well. No other changes at
this time.
Update...No major changes at this hour. Forcing for ascent
continues to consolidate closer to developing low pressure. NW
flow now noted in the mid levels based on obs at MWN and radar
echo movement. This will start to dry out the column across the
interior of the forecast area. Will allow PoP to naturally
decrease with time inland...while coastal areas may see lingering
very light snow into the morning hours.
Previous discussion...This morning a rather broad area of mid
level frontogenesis is sweeping across the region ahead of a s/wv
embedded in broad trofing across the Ern CONUS. The focus of the
lift is mainly in the SErn half of the forecast area...and so I
did up PoP to likely for these areas as perception is that it is
snowing. Despite that...we lack significant moisture...and snow
any appreciable accumulation is unlikely. So this is really a high
PoP and low QPF event.
S/wv trof moves E by this afternoon...and the best forcing lifts
off with it. Best chances for snow will be confined to the waters
as low pressure passes well out to sea. With flow Nly behind the
passing wave...afternoon temps will take another step down again
today.
&&
.SHORT TERM /SATURDAY/...
Tonight surface ridging tries to nose into the area...despite the
general trofiness aloft. I hedged a little cooler than most
guidance...as our tendency is to decouple rather than remain
mixed.
The forecast gets a little more interesting Sat...as a Srn stream
s/wv trof is forecast to exit the East Coast and initiate strong
cyclogenesis as it moves NEwd. The developing low pressure will
track from the Mid Atlantic towards the Canadian Maritimes...but
the question is how much farther NW can it track.
For several model cycles now...mid level forcing has shown good
potential for at least some light snowfall for at least the SErn
quarter of the forecast area. Strong H7 frontogenesis and
deformation on the NW side of the low indicate the potential for a
band of snow to form near the Nrn New England coastline Sat. The
trend has also been to tick NWwd slightly with each successive
model cycle. We are now entering the range where we want to start
paying attention to features that are impacting the pattern the
most. Ensemble sensitivity guidance from both the GEFS and ECMWF
EPS suggest the most important feature to variance is the s/wv
currently over UT. In order to get a stronger and farther NW low
pressure Sat...both ensembles suggest a deeper H5 s/wv digging
from the Four Corners regions into the SErn CONUS would do the
trick. Based on 00z raobs...the GFS and ECMWF are both very close
to reality. Downstream differences appear to arise as the ECMWF
maintains a stronger s/wv than the GFS...hence a farther NW low
ultimately. Given the Srn stream nature and the fact that
convection will be involved in all likelihood...it would not
surprise me if the GFS was falling into the weaker and SE track
because of convectively enhanced vorticity ahead of the main s/wv.
For the reasons mentioned above...I will increase PoP over
previous forecasts...as well as QPF. I do feel light snowfall
accumulations are likely...especially Sat afternoon...but
confidence is low on amounts much more than 3 inches at this time.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Models are in decent agreement on the longwave pattern through
the first half of next week. We begin the period with an upper
trough over the eastern CONUS. This trough will shear out by
Monday and leave a broad westerly flow across the eastern CONUS
with an upper low centered vicinity of Hudson Bay. Shortwave
energy will pivot around the upper low and drop south into the
northern Plains briefly giving rise to an upper ridge downstream
across the northeast CONUS to begin the new work week. Increasing
uncertainty thereafter...as models show considerable spread in
solutions. In the dailies...an offshore low may bring a bit of
light snow to the immediate coastline Saturday night as it passes
well offshore. In its wake...potent upper trough along with an
arctic cold front that will reinforce the cold air brings clouds
and a few snow showers and squalls to the region on Sunday.
Clearing and bitterly cold Sunday night as surface ridge builds
across the area with all but the immediate coastline seeing
subzero lows. The high shifts offshore on Monday with some light
overrunning snows possible Monday night into Tuesday. Low pressure
tracks to our west through the Great Lakes late Tuesday and
Wednesday with returning warm air providing a mixed precipitation
event to the area. With high astronomical high tides next week...a strong
onshore flow with this system could result in coastal flood
issues midweek.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term...
Summary: High pressure builds into the region for tonight with good
flying conditions expected. Low pressure will move up the east
coast late Saturday and Saturday night bringing the potential for a
period of snow to coastal Maine and southern New Hampshire.
Restrictions: VFR through early afternoon Saturday all sites except
HIE/LEB where occasional MVFR stratocumulus is expected over the
next few hours before clearing is expected this evening. A period of
LIFR/IFR snow is likely Saturday evening/Saturday night MHT-PSM-PWM
and possible CON-RKD-AUG with VFR likely LEB-HIE.
Winds: Northwesterly winds 5-10kts this afternoon will go calm
tonight before shifting northerly 10kts for the day on
Saturday...and then 5-15kts from the northwest Saturday night.
LLWS: No LLWS expected through Saturday night.
Long Term...
Sun AM...MVFR psb at coastal terminals in -sn.
Sun PM...Sct MVFR with brief lcl IFR psb in shsn and squalls with
arctic cold front.
Mon PM - Tue AM...MVFR psb in -sn.
&&
.MARINE...
Short Term...Seas continue to diminish this morning...as so I will
cancel the SCA. Winds and seas begin to increase again Sat as low
pressure passing to the E brings up NE winds and swell.
Long Term...
Sun...Small Craft conditions are possible.
Mon...Gales force winds are possible.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...Arnott/Legro
SHORT TERM...Legro
LONG TERM...Schwibs
AVIATION...Arnott/Schwibs
MARINE...Legro/SchwibsHazardous weather outlook, Jan 6, 9:20 AM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 920 AM EST FRI JAN 6 2017 MEZ007>009-012>014-NHZ001>005-071430- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- 920 AM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR WIND CHILLS TO DROP BELOW MINUS 20 DEGREES SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ019>022-024>028-NHZ006>009-011-071430- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-CHESHIRE- 920 AM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW PRESSURE PASSING WELL OFFSHORE MAY BRUSH SOUTHERN AND COASTAL SECTIONS WITH SOME LIGHT ACCUMULATING SNOW LATE SATURDAY INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-023-NHZ010-012>015-071430- INTERIOR YORK-COASTAL YORK-STRAFFORD-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 920 AM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW THIS MORNING WILL CAUSE SLICK TRAVEL ON UNTREATED ROADWAYS. SNOW IS EXPECTED TO COME TO AND END BY 10 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW PRESSURE PASSING WELL OFFSHORE MAY BRUSH SOUTHERN AND COASTAL SECTIONS WITH SOME LIGHT ACCUMULATING SNOW LATE SATURDAY INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-071430- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 920 AM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WIND GUSTS ARE POSSIBLE OVER THE OUTER WATERS SATURDAY NIGHT AS LOW PRESSURE MOVES SOUTH AND EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARNOTT
In the hours before
Special weather statement, Jan 6, 7:12 AM EST, 5 hours 55 minutes before
Special Weather Statement National Weather Service Gray ME 712 AM EST Fri Jan 6 2017 MEZ018-019-023-024-NHZ008-010>015-061430- Interior York-Interior Cumberland-Coastal York-Coastal Cumberland- Merrimack-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- Including the cities of...Hollis...Alfred...Lebanon...Sanford... Goodwins Mills...Buxton...Limington...Berwick...New Gloucester... Gray...North Windham...Gorham...Bridgton...Biddeford...Saco... Old Orchard Beach...Kittery...Portland...Cape Elizabeth... South Portland...Westbrook...Yarmouth...Brunswick...Boscawen... Canterbury...Concord...Dunbarton...Loudon...Hooksett... Barrington...Rochester...Dover...Rollinsford...Somersworth... Durham...Madbury...Gilsum...Keene...Marlow...Sullivan...Surry... Jaffrey...Manchester...Pelham...Nashua...Salem...Atkinson... Newton...Plaistow...Chester...Derry...Hampstead...Exeter... Greenland...Portsmouth...Rye...Hampton...Hampton Falls... North Hampton...Seabrook...Amherst...Milford...Mont Vernon... Goffstown...Peterborough...Sharon...Weare 712 AM EST Fri Jan 6 2017 ...ICY ROADS POSSIBLE THIS MORNING... Very light snow overnight brought light accumulations to the area. However, in higher traffic areas travel over the snow can cause melting. Because temperatures remain well below freezing this morning, that melting can quickly refreeze and make a thin layer of ice. While any road may be slippery, untreated roads will be especially susceptible. Use caution if traveling this morning, and take it slow. Legro
Local storm report, Jan 6, 8:04 AM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
804 AM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NE RANDOLPH 44.39N 71.27W
01/06/2017 M1.0 INCH COOS NH COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER GYX1700064
POHLLocal storm report, Jan 6, 9:00 AM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
900 AM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 6 NE PITTSBURG 45.11N 71.30W
01/06/2017 M1.0 INCH COOS NH COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER GYX1700065
POHLLocal storm report, Jan 6, 11:22 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1122 AM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LAKEPORT 2 43.55N 71.46W
01/06/2017 M1.0 INCH BELKNAP NH CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
&&
EVENT NUMBER GYX1700066
POHLThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 1:07 PM EST | Small Craft Advisory | GYX | 68 hr | |
| Jan 6, 2:38 PM EST | Winter Weather Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.